Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    IN TROUBLE.
    avatar
    An_247453 posted:
    If there's any out there who can help me w/ this question, I'd like your advice. I have been taking pain meds,drinkins Sometimes and having some "deep itching". Not outer itching/skin itchin itching. My doc had me take a non-drowsy benadryl type med and at first it helped. This itching happens whether I drink or don't drink. Any suggestions? My doc said he's never heard of this being a side effect of my med...???
    Reply
     
    avatar
    HighnLoLita responded:
    Hiya! I was just wondering if you told your dr that you drink while on pain meds? I'm no dr but, I'm sure you should not drink while you take your medication. I used to drink but, I had to stop when I started my treatment. When I drank, I would have a hangover, major head aches and felt like I'd been hit by a truck. The drinking did nothing good for my pain and it is not good for the liver. The funny thing is, now I still wake up feeling like I got hit by a truck and I don't even drink hehe.

    I'm not sure what kind of meds you are on but, for me opiates and some others can cause itching, I still itch but, I have got used to it.

    This is just my opinion. I wish you well. Lita
     
    avatar
    peskypain responded:
    Hi there...

    I also agree that alcohol is not a good idea when someone is prescribed pain meds.

    If your medication is an opiate...itching is a fairly common side effect...so it's a bit strange that your Dr. has never heard of this...

    Are you seeing a PM Dr. or is your PCP handling your pain meds..

    All I can think of is that if the Benadryl isn't working...then possibly changing pain medications is another way to go.

    I have had maybe had a few glasses of wine in the last 3 years. If I ever plan to have a drink....I do not take any pain meds within 8 hours of having that drink to not mix them together.

    Good luck.


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.